Case of the Month
Case of the Month I December 2020
December 22, 2020
The patient was an 89-year-old man who had received prior Avastin and Eylea treatments for wet AMD in each eye with suboptimal results. The visual acuity was 20/400 OD and 20/30 OS. He had Beovu (brolucizumab) treatments in each eye, which resulted in clinical improvement. Five weeks after the first treatment in the right eye and 1 week after the second treatment in the left eye, the he presented with floaters in the right eye and was found to have low-grade vitritis. Both eyes were treated with topical prednisolone acetate. He presented with severe loss of vision in the left eye four days after Eylea treatment and 5 ½ weeks after Beovu treatment. The visual was 20/400 OD and 20/200 OS with an afferent pupillary defect in the left eye. Subsequently, the vision in the left eye deteriorated to light perception only. What is the most likely cause of the decreased vision? What work-up and treatment, if any, would you recommend?